# SDR 2005FA0000364

- Difficulty date: January 21, 2005
- Submitted: March 21, 2005
- Operation: General aviation
- Aircraft: N3167A
- Make and model: Cessna 170B
- Aircraft serial: 25811
- Engine: Cont C145*
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Clamp
- Part number: STC8645SW
- Condition: Oversized
- Location: Tailpipe
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BOTH TAILPIPE/MUFFLER CONNECTIONS WERE FOUND TO BE OVERSIZED.  THE EXHAUST PIPE CLAMPS WERE NOT OF SUFFICIENT STRENGTH TO SQUEEZE THE OVERSIZED PIPE DOWN ON THE MUFFLER EXHAUST TUBE.  THE RESULTING LOOSE FIT WAS ALLOWING EXHAUST FUMES TO SHOOT INTO THE CABIN HEAT AND THE CARBURETOR HEAT SECTIONS OF THE MUFFLERS.  ONE THING THAT AGGRAVATED THE CONDITION WAS THE FACT THAT THE TAILPIPES WERE CRAMMED TOO FAR UP ON THE MUFFLER PIPE.  THIS MADE IT INEVITABLE THAT ANY LEAKAGE WOULD ENTER THE MUFFLER/HEAT SHROUD SECTION.  SUGGEST GIVING THIS AREA CLOSE SCRUTINY.
